Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 11, NWS Mobile, AL

January 29, 2009

NWS Mobile, AL issued this red flag warning at Jan 29, 2009, 2:53 PM EST. It took effect at Jan 30, 2009, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2009, 2:53 PM EST (19:53 UTC)
In effect from
Jan 30, 2009, 12:00 PM EST
Expired
Jan 30, 2009, 7:00 PM EST
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 291953
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
153 PM CST THU JAN 29 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY FOR THE 
WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE 
HUMIDITY BELOW 35 PERCENT...

.HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE REGION 
THROUGH SATURDAY. AS A RESULT A VERY DRY AIRMASS WILL CONTINUE 
ACROSS THE CENTRAL GULF COAST RESULTING IN RELATIVE HUMIDITIES THAT 
WILL DROP BELOW CRITICAL VALUES ON FRIDAY. HUMIDITIES WILL ALSO HAVE 
TO BE MONITORED ON SATURDAY FOR THE POTENTIAL OF A FIRE WEATHER 
WATCH. 

FLZ001>006-301200-
/O.UPG.KMOB.FW.A.0010.090130T1700Z-090131T0000Z/
/O.NEW.KMOB.FW.W.0011.090130T1700Z-090131T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
153 PM CST THU JAN 29 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
RAPID FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS84 KMOB 301201
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
601 AM CST FRI JAN 30 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THIS AFTERNOON FOR
THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF HUMIDITY
BELOW 35 PERCENT AND GUSTY SURFACE WINDS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON FOR THE
INTERIOR SECTIONS OF THE WEST FLORIDA PANHANDLE...DUE TO THE
POSSIBILITY OF A SUSTAINED PERIOD OF LOW HUMIDITY...

.HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE PANHANDLE
TODAY...BRINGING GUSTY NORTHWEST WINDS AND A DRY AIRMASS. LIGHTER
WINDS EXPECTED ON SATURDAY BUT SURFACE HUMIDITY WILL REMAIN
LOW...GENERALLY NORTH OF INTERSTATE 10. 

FLZ001-003-005-302000-
/O.NEW.KMOB.FW.A.0011.090131T1800Z-090131T2300Z/
/O.CON.KMOB.FW.W.0011.090130T1700Z-090131T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
601 AM CST FRI JAN 30 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON. 

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED THIS AFTERNOON. A COMBINATION OF MODERATE TO STRONG
WINDS AND LOW RELATIVE HUMIDITY WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ002-004-006-302000-
/O.CON.KMOB.FW.W.0011.090130T1700Z-090131T0000Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
601 AM CST FRI JAN 30 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED THIS AFTERNOON. A COMBINATION OF MODERATE TO STRONG
WINDS AND LOW RELATIVE HUMIDITY WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

$$
000 
WWUS84 KMOB 301936
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
136 PM CST FRI JAN 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR
THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF HUMIDITY
BELOW 35 PERCENT AND GUSTY SURFACE WINDS...

...A RED FLAG WARNING IS NOW IN EFFECT FOR SATURDAY AFTERNOON FOR THE
INTERIOR SECTIONS OF THE WEST FLORIDA PANHANDLE DUE TO A SUSTAINED
PERIOD OF LOW HUMIDITY BELOW 35 PERCENT...

.HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE WESTERN FLORIDA PANHANDLE
WITH A DRY AIRMASS THROUGH SATURDAY. CRITICALLY LOW HUMIDITY ON
SATURDAY IS FORECAST TO BE ALONG AND NORTH OF INTERSTATE 10. 

FLZ001-003-005-311200-
/O.UPG.KMOB.FW.A.0011.090131T1800Z-090131T2300Z/
/O.NEW.KMOB.FW.W.0012.090131T1800Z-090131T2300Z/
/O.CON.KMOB.FW.W.0011.000000T0000Z-090131T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
136 PM CST FRI JAN 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

THE NATIONAL WEATHER SERVICE IN MOBILE HAS NOW ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CST SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DAYTIME HUMIDITIES LOOK TO RANGE FROM 25 TO 30 PERCENT FOR THE
REMAINDER OF THE AFTERNOON. ON SATURDAY...LOWEST HUMIDITIES ARE
FORECAST TO BE NEAR 30 PERCENT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE OF FIRE GROWTH.

$$

FLZ002-004-006-310000-
/O.CON.KMOB.FW.W.0011.000000T0000Z-090131T0000Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
136 PM CST FRI JAN 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

DAYTIME HUMIDITIES LOOK TO RANGE FROM 25 TO 30 PERCENT FOR THE
REMAINDER OF THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE OF FIRE GROWTH.



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 29, 12:21 PM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 29, 12:21 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1121 AM CST THU JAN 29 2009

.UPDATE...MINOR UPDATE TO ZONES TO LOWER CLOUD COVER PERCENTAGES
TODAY AS VISIBLE SATELLITE IMAGERY INDICATES THAT CLOUDS HAVE MIXED
OUT. PLENTY OF SUNSHINE WILL ALLOW TEMPERATURES TO MODERATE SO WILL
LEAVE FORECAST HIGHS UNCHANGED. /10

.AVIATION (18UTC ISSUANCE)...VFR CONDITIONS NEXT 24 HOURS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      58  32  58  33 /  00  00  05  00
PENSACOLA   59  36  60  35 /  00  00  05  00
DESTIN      59  40  59  38 /  00  00  10  00
EVERGREEN   59  30  56  28 /  00  00  05  00
WAYNESBORO  57  28  57  28 /  00  00  05  00
CAMDEN      57  30  55  30 /  00  00  10  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 29, 7:00 AM EST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST THU JAN 29 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-302100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CST THU JAN 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A MODERATE TO OCCASIONALLY STRONG NORTH WIND ACROSS THE SOUTHERN
HALF OF MOBILE BAY AND THE NEAR SHORE GULF WATERS FROM DESTIN TO
DAUPHIN ISLAND WILL DIMINISH LATER THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HIGH PRESSURE BUILDING INTO THE AREA THURSDAY NIGHT WILL BRING
INCREASING NORTHERLY WINDS TO THE MARINE AREA LATE THURSDAY INTO
FRIDAY.  A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED ACROSS THE
COASTAL WATERS.

A LOW PRESSURE SYSTEM...FORECAST TO DEVELOP OFF THE UPPER TEXAS AND
LOUISIANA COAST LATE IN THE DAY SUNDAY...IS FORECAST TO INTENSIFY AS
IT TRACKS EASTWARD OVER THE NORTH CENTRAL GULF MONDAY MORNING.
MODERATE TO STRONG EASTERLY WINDS AND BUILDING SEAS ARE EXPECTED
SUNDAY NIGHT INTO MONDAY....WITH STRONG NORTHWEST WINDS AND HIGH
SEAS INTO MONDAY NIGHT AS THE LOW PASSES EAST.  A STRONG HIGH
PRESSURE SYSTEM BUILDING IN FROM THE WEST SUPPORTS A STRONG OFFSHORE
FLOW AND HIGH SEAS ON THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS WILL NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 5:18 AM ESTFire Weather WatchMOB10 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.